Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Children

Sleeping

My 8 year old son is taking the non stimulant Intunive. He wakes up constantly throughout the night. I give him melatonin before bed. I don’t know what to do I am so exhausted.

Replies

Chelley,

You need to let the prescribing doctor know that he’s waking multiple times a night, right away. This is actually opposite of the side effect usually seen with Intuniv.

Penny
ADDconnect Moderator, Author & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Jul 15, 2014 at 3:54pm

Thanks I will let the doctor know once he gets back in. He is out of the office until July 21st.

Posted by Chelley on Jul 15, 2014 at 7:43pm

My son takes vyvanse and experiences sleep issues.  The issues were present before adhd medication.  It took him hours to get to sleep even though we had a consistent bedtime routines, limited television, and despite active days. 

We tried melatonin however it was hit and miss and our doctor didnt feel enough studies had been done for children and longterm use.  Then we went to a child psychiatrist who prescribed clonidine.  That made a huge difference.  We added Trazodine due to wakefulness that 3-4 hours after he fell asleep.  I feel that at 12 my son is finally getting the amount of sleep his organic self has needed for years.  It has also been beneficial for my husband and my sleep.  Good luck!

Posted by momtodom on Jul 16, 2014 at 12:40pm

I think adhdmomma is right; check about the medication first.

My son wakes up in the night and can’t get back to sleep (before medication and with it, so not medication related), so his psychiatrist recommended a slow release melatonin. It has to be in pill form, of course, but it seems to work to keep my son asleep. He loves it!

Posted by Rai0414 on Jul 17, 2014 at 7:38pm

Our 10 yr old daughter takes Cyproheptadine, an antihistamine, for help with sleep. It also helps increase her appetite. She is currently taking Vyvanse for ADD, one of many she’s tried, all the ADD drugs (stimulants) she’s taken to date have caused some sleeplessness and appetite issues.

Posted by boomer on Jul 19, 2014 at 9:45pm

Our 10 year old son often has a hard time going to sleep at night which makes him very tired in the morning and he sleeps late. I have considered using Melatonin but hate to give him something else on top of the ADHD medication. I have brought it up to the doctor that it takes him a long time to fall asleep and she has never mentioned using Melatonin. She has a child with ADHD so she understands my frustration. I’m thinking if it was a good idea, she would have already mentioned it. She has suggested just trying to cut back on things in the evening that may cause him to get excited or what not that he just needs extra time to calm down.

Posted by DeborahP on Jul 26, 2014 at 6:46pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.